Key result
In patients with active malignancy undergoing chemotherapy, myocardial dysfunction should be evaluated for Takotsubo syndrome to avoid inappropriate interruption of potentially lifesaving cancer treatment.
The authors emphasize that in patients undergoing chemotherapy, myocardial dysfunction and ECG changes should be evaluated for Takotsubo syndrome to avoid inappropriate interruption of lifesaving cancer treatments.
fuzzy boundaries" between chemotherapy-induced cardiomyopathy TTS deserves further investigation.A lot remains to be From a pragmatic point of view, in patients under chemotherapy, we believe that myocardial dysfunction, troponin elevation, QT prolongation, and ECG changes should be interpreted in the light of the high burden of TTS.In the context of active malignancy, TTS as a possible reversible cause of myocardial injury could lead to inappropriate interruption of a potentially lifesaving cancer treatment.Strategies for prevention and attenuation of myocardial stunning during cancer therapy should be evaluated in view of the noxious effect of excess catecholamine release.In that setting, β-blockers could be the drug of choice to hamper myocardial stunning associated with TTS.
No takes yet. Share an insight, caveat, or question.
Morel et al. (2016) conducted a letter in Takotsubo syndrome and cancer. In patients with active malignancy undergoing chemotherapy, myocardial dysfunction should be evaluated for Takotsubo syndrome to avoid inappropriate interruption of potentially lifesaving cancer treatment.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: